Doctors Lounge - Fertility Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Fertility Answers List

Forum Name: Fertility

Question: medications that cause false-positive pregnancy test?


 magickcat79 - Tue Jul 20, 2004 9:35 pm

i was wondering if any of the medications that i am on could cause false-positive pregnancy test?
i was inpatient at a hospital at the end of may, and they did a pregnancy test (without telling or asking me) and it came back "5.6" whatever that means... they said they had to wait 48 hours and do it again, which they did and found that as i told them in the first place I AM NOT PREGNANT! i asked if anything i am/was on could cause a false positive, but got no answer.
here is a list of what i was on at the time i came back positive:

depo-provera
lantus and humalog insulins
valtrex
protonix
lopressor
lipitor
percocet (for a few days)
amitryptaline
glyburide
lasix
levoxyl
albuterol (prn)
flovent (prn)
flonase

would appreciate input!
thanks!
jesse
 DeLWolcott - Thu Oct 06, 2005 8:42 pm

Fertility drugs are the only medications that can cause false positives.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us